Thunderstorm Wind, Quay
- When
- July 11, 3:37 PM MST
- Where
- Quay County, Logan
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.367, -103.417
A band or small line of thunderstorms produced gusty outflow winds as measured at several school weather stations and estimated by the public across northern Quay and northeast Guadalupe County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A band or small line of thunderstorms produced gusty outflow winds as measured at several school weather stations and estimated by the public across northern Quay and northeast Guadalupe County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 11, 2:03 PM MST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 303 PM MDT FRI JUL 11 2003 THE CENTER OF THE UPPER RIDGE FAR ENOUGH WEST TO MAINTAIN A THREAT OF DAILY THUNDERSTORMS FOR THE NEXT SEVERAL DAYS. ALSO...THIS ALLOWS FOR A NORTHWEST TO NORTHERLY FLOW OVER THE EAST ALLOWING FOR WEAK FRONTAL INTRUSIONS ACROSS THE EASTERN PORTIONS OF THE STATE. MODELS ALSO SUGGEST A SLIGHT WEAKENING OF RIDGE BY MIDWEEK HELPING TO LOWER THE ABOVE NORMAL TEMPS...ESPECIALLY CENTRAL AND WEST. CONVECTION FIRING RAPIDLY THIS AFTERNOON WITH THE POTENTIAL OF SEVERE WEATHER ACROSS SW AREA UNTIL 600 PM. THUNDER WILL CONTINUE TO RUMBLE ACROSS CENTRAL AND EASTERN SECTIONS THROUGH THE EVENING HOURS AND POSSIBLY AFTER MIDNIGHT ACROSS THE SOUTHEAST AND SOUTHWEST. A COLD FRONT IS EXPECTED TO MOVE DOWN THE EASTERN PLAINS SATURDAY WITH SHOWERS AND THUNDERSTORMS TO DEVELOP IN ADVANCE AND BEHIND THE FRONT. ETA AND NGM MOST VIGOROUS WITH THE FRONT PUSHING A GAP WIND INTO THE RGV SAT NIGHT. COOLER TEMPS EXPECTED SAT NORTHEAST WITH A FEW MORE DEGREES OF COOLING EXPECTED ON SUNDAY. FOR NOW LEFT ISOLATED (10 PERCENT) POPS ON SUNDAY ACROSS MOST AREAS EXCEPT NW AND SE...THIS MIGHT NEED TO BE UPDATED IF MORE MOISTURE ADVECTION OR MID LEVEL COOLING TAKES PLACE...I.E. SIMILAR TO TODAY. MONDAY LOOKS LIKE A TRANSITION DAY WITH THE RIDGE HOLDING STRONG NEAR THE FOUR CORNERS. TUESDAY ANOTHER FRONT MIGHT DROP INTO THE NORTHEAST AND GIVEN THAT THE UPPER RIDGE MIGHT BEGIN TO LOSE SOME OF ITS GRIP THE CHANCE OF SHOWERS AND THUNDERSTORMS MIGHT GO UP A BIT TUE AND WED. THE OUTLOOK FOR A MORE SUBSTANTIAL MONSOONAL PATTERN IS LOOKING BRIGHTER FOR THE END OF NEXT WEEK AND BEYOND AS THE GFS CONTINUES TO ADVERTISE THE UPPER RIDGE SHIFTING NORTH AND EAST OF THE REGION USHERING IN A MORE SOUTHERLY FLOW. LETS ALL THINK RAIN. GB PRELIMINARY NUMBERS... FARMINGTON................ 059/097 060/096 059 49000 GALLUP.................... 052/096 052/094 051 49000 GRANTS.................... 053/095 057/092 057 490-0 GLENWOOD.................. 058/101 058/099 058 49311 CHAMA..................... 041/088 044/083 044 49210 LOS ALAMOS................ 058/088 057/086 056 49210 RED RIVER................. 043/081 041/076 044 49221 TAOS...................... 053/091 052/086 051 49210 SANTA FE.................. 056/091 055/088 054 49211 SANTA FE AIRPORT.......... 059/094 057/092 056 49210 ESPANOLA.................. 053/097 056/092 055 49210 ALBUQUERQUE HEIGHTS....... 070/098 069/096 069 49200 ALBUQUERQUE VALLEY........ 065/099 064/099 067 49200 ALBUQUERQUE FOOTHILLS..... 066/094 063/094 063 49301 ALBUQUERQUE WEST MESA..... 068/098 069/097 069 49200 SOCORRO................... 066/103 063/100 063 49400 SANDIA PARK/CEDAR CREST... 058/092 057/086 056 49311 MORIARTY/ESTANCIA......... 054/095 054/089 053 49311 CARRIZOZO................. 063/096 062/095 060 49411 RUIDOSO................... 056/087 056/082 054 49411 RATON..................... 054/088 052/085 051 49331 LAS VEGAS................. 056/086 053/084 053 49332 ROY....................... 060/089 062/089 062 49332 CLAYTON................... 063/091 060/087 060 49331 SANTA ROSA................ 065/093 063/093 063 49423 TUCUMCARI................. 069/094 064/092 065 49423 FORT SUMNER............... 066/094 065/093 065 49213 CLOVIS.................... 067/096 065/093 066 49213 PORTALES.................. 067/097 065/094 066 49203 ROSWELL................... 070/100 071/098 069 49002 .ABQ...NONE.
NMZ001>021-026-121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1245 PM MDT FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE SOUTHWEST PORTIONS OF THE REGION THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG AND DAMAGING WINDS WITH A FEW PRODUCING LARGE HAIL. EXTREME SURFACE HEATING WILL PROVIDE ENOUGH LIFT AND INSTABILITY COUPLED WITH ABUNDANT MOISTURE TO PRODUCE THE SCATTERED THUNDERSTORMS. INITIAL DEVELOPMENT IS EXPECTED OVER THE SOUTHCENTRAL AND GILA MOUNTAINS WITH THE STORMS MOVING IN A SOUTHWEST DIRECTION. IN ADDITION...THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTHEAST NEW MEXICO LATE THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL APPROACH THE NORTHEAST LATE THIS AFTERNOON. AT THE SAME TIME...AN UPPER LEVEL DISTURBANCE WILL DESTABILIZE THE ATMOSPHERE. LARGE HAIL AND GUSTY WINDS OF 60 MPH ARE POSSIBLE WITH STORMS IN THE NORTHEAST LATE THIS AFTERNOON AND THIS EVENING. OTHER AREAS MAY SEE MICROBURST WINDS OF 40 TO 50 MPH WITH STORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. THOSE AREAS INCLUDE VALLEYS ALONG THE WEST SIDE OF THE CENTRAL MOUNTAIN CHAIN AND THE HIGH PLAINS JUST EAST OF THE CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY DAY IN THE FORESEEABLE FUTURE. ISOLATED SEVERE WEATHER IS POSSIBLE. STAY TUNED TO THE LATEST FORECASTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THROUGH 600 PM FOR CATRON...SOUTHERN SOCORRO AND LINCOLN COUNTIES.
The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375954, 5375953, 5375952.